Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 9, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 29, 2022, 2:15 PM EST for 17 counties in Michigan. It took effect at Nov 30, 2022, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 2:15 PM EST (19:15 UTC)
- In effect from
- Nov 30, 2022, 4:00 AM EST
- Expired
- Nov 30, 2022, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS73 KDTX 291915 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 215 PM EST Tue Nov 29 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300900- /O.NEW.KDTX.WI.Y.0009.221130T0900Z-221201T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 215 PM EST Tue Nov 29 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Michigan. * WHEN...From 4 AM to 10 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A strong cold front will push across Southeast Michigan between 4 AM and 6 AM Wednesday. Wind gusts of up to 45 mph are possible with any shower activity along and immediately behind the front. Widespread west wind gusts of 30 to 45 mph will then develop by the late morning hours and persist through the afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
908 WWUS73 KDTX 300822 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 322 AM EST Wed Nov 30 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-302115- /O.CON.KDTX.WI.Y.0009.221130T0900Z-221201T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 322 AM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Michigan. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A strong cold front will push across southeast Michigan and clear to the east around 6 am this morning. Wind gusts of up to 45 mph are possible along and immediately behind the front. Widespread west wind gusts of 30 to 45 mph will then develop by the late morning hours and persist through the afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
740 WWUS73 KDTX 302102 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 402 PM EST Wed Nov 30 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010300- /O.CON.KDTX.WI.Y.0009.000000T0000Z-221201T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 402 PM EST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Michigan. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
928 WWUS73 KDTX 010245 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 945 PM EST Wed Nov 30 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010345- /O.EXP.KDTX.WI.Y.0009.000000T0000Z-221201T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 945 PM EST Wed Nov 30 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds will continue to gradually diminish overnight into Thursday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 29, 1:43 PM EST, 32 minutes earlier.
Area forecast discussion, Nov 29, 1:43 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
143 PM EST Tue Nov 29 2022
.AVIATION...
Clearing line from southwest Lower will struggle as it attempts to
push in locally this afternoon as formidable moisture should
maintain SCT-BKN coverage well ahead of an inbound cold front
tonight. Timing based on the latest Hi-Res data suggests a start
time between 23-01Z for the first round of pre-frontal showers
followed by a secondary line along the front early Wednesday
morning. Winds veer westerly behind the boundary with a marked
increase in gustiness that lasts most of the day as strong low-level
jet winds carve through Lower Michigan amidst cold advection. Until
the gradient wind strengthens and closes the gap between the surface
and 2 kft AGL flow, expect a period of LLWS overnight for all
terminals. Tough call regarding visibilities within any heavier
showers overnight, thus will hold in the MVFR category as MVFR
ceilings spill in with the cold advection and Lake Michigan moisture
plume. Gusts may struggle to mix down early tonight, then higher
confidence in 30 to perhaps 40 knot gusts with the well-mixed
boundary-layer into the daylight period. Monitoring the potential
for lake effect snow showers as over-arching dynamics/shortwave
impulses are meager, but cannot ignore steep/convective lapse rates
through the shallow low-level saturation layer through the DGZ,
especially from PTK north.
DTW THRESHOLD PROBABILITIES...
* Medium for ceiling at or below 5000 ft this afternoon, then high
tonight and Wednesday.
* High for precipitation type as rain this evening and overnight,
then high for precipitation type as snow Wednesday, should any
showers reach the terminal.
&&
.PREV DISCUSSION...
Issued at 407 AM EST Tue Nov 29 2022
DISCUSSION...
Satellite and surface observations are impressive early this morning
as the complex storm system gains traction across the Plains and
central Canada. It begins affecting Lower Mi today in the form of
breezy south wind that lifts temperatures into the lower to mid 50s,
10 to 15 degrees above normal for late November. The surface low
track remains to our west through the upper Midwest which ensures
rain showers tonight, and possibly a rumble of thunder, before the
powerful cold front surges through by sunrise. Timing on the front
is about 3 hours earlier which translates into earlier onset of
strong wind and possibly 45 mph gusts Wednesday afternoon and
evening.
Today starts out on the mild side with temperatures in the mid and
upper 30s most locations thanks to a blanket of clouds and the
beginning of south wind. Low clouds extend down into the Ohio valley
but with dry boundary layer air shown south of the river.
Accelerating south flow is expected to reach gusts near 30 mph at
times this afternoon and bring the cloud edge well into Lower Mi.
Some filtered sunshine is then able to add a couple degrees to high
temperatures, mainly south of the I-69 corridor.
Early morning satellite imagery and surface observations also give a
clear view of Gulf moisture being drawn northward into the low
pressure center deepening in the central Plains. This moisture plume
makes it all the way up to Lake Michigan by mid afternoon setting
the stage for expansion of showers into the central Great Lakes
tonight. Coverage expands quickly during the evening as low level jet
forced moisture transport strengthens after sunset resulting in a
pronounced theta-e ridge over Lower Mi by midnight. The post midnight
period will be the best chance for a rumble of thunder as elevated
instability is shown brushing the Detroit metro area. A lightning
strike is possible even farther north given the strong mid level
short wave and upper jet forcing moving in with the negatively tilted
trough. This is quickly followed by a line of shallower convection
along the powerful cold front sweeping across the region mainly
during the 2 AM to 5 AM time period. The potential for thunder is
lower with this activity but higher for wind gusts as the shallow
convection is surface based right along the wind shift. A survey of
model soundings indicates gusts in the 40 mph range are possible
before gradient wind ramps up after sunrise.
Model agreement remains solid across the short range/regional models
on the evolution of this system and resulting high wind potential
during Wednesday. Phasing of the Pacific upper jet energy with the
pre-existing central Canadian low results in rapid deepening north
of Lake Superior with the surface low reaching about 977 mb near
James Bay Wednesday afternoon. The high wind footprint expands
across all of Lower Mi as strong isentropic descent develops within
the favorably positioned low level thermal trough. The range of
model soundings indicate a mixed layer up into the 850 to 800 mb
layer tapping into mid 40 knot westerly flow from mid Wednesday
afternoon into mid Wednesday evening. Advisory worthy surface wind
gusts in the 45 to 50 mph range have a greater probability during
this time, especially along and north of I-69, with some late
morning to early afternoon ramp up also possible.
Outside of the wind, rain showers exit eastward well ahead of the
inbound cold air leaving just some light precipitation within the
mid level trough axis during Wednesday morning. This could result in
a few snowflakes brushing the Tri Cities with no accumulation. Lake
effect snow potential also remains limited by the strong background
of subsidence leaving just generous coverage of flurries in a
cellular pattern while boundary layer moisture presents some ice
supersaturation in model soundings.
The inbound cold air mass carries temperatures down into the 20s
Wednesday night and holds readings in the 30s Thursday, although
quick passage of surface high pressure allows for some breaks of
sun. Dry weather is still expected for the late week period as
Thursday high pressure moves eastward while forcing a late return of
Gulf moisture. A new round of moderate south wind does ramp up
between systems Friday which helps with a temperature swing
back above normal for next weekend.
MARINE...
A low pressure system over the central Plains will lift up through
the Great Lakes tonight. This low will merge with another low
tracking across southern Canada. A strengthening southwesterly
gradient ahead of the system will lead to a period of Gales across
Lake Huron this evening into tonight. A gale warning is now in
effect for all of Lake Huron. Lake St Clair and Lake Erie will have
slightly lower wind speeds up to around 30 knots this evening so a
Small Craft Advisory will go into effect for those marine zones. The
system will then send a strong cold front through the region
Wednesday morning opening the door for even stronger northwesterly
flow and cold air advection. Though there will be a several hour
period of likely sub gale winds as the front passes Wednesday
morning, we will keep the gale warning going right through Wednesday
night and Thursday afternoon to account for the additional round of
gales. This will encompass all marine zone so an upgrade from Small
Craft to Gale Warning will likely be needed for Lake Erie and Lake
St Clair Wednesday morning. High pressure sliding through the Ohio
Valley Thursday will reach up into the Great Lakes allowing winds to
relax through the day while backing them to the southwest.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Warning until 4 PM EST Thursday for LHZ361>363-421-422-441>443-
462>464.
Lake St Clair...Small Craft Advisory until 10 AM EST Wednesday for LCZ460.
Gale Warning from 10 AM Wednesday to 4 AM EST Thursday for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 10 AM EST Wednesday for LEZ444.
Gale Watch from Wednesday morning through late Wednesday night for
LEZ444.
&&
AVIATION.....KK
DISCUSSION...BT
MARINE.......DRK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 29, 4:27 AM EST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 427 AM EST Tue Nov 29 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 427 AM EST Tue Nov 29 2022 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight A strong cold front is on track to cross Lower Michigan late tonight. Heavier showers or an isolated thunderstorm could produce a 40 mph wind gust as the front moves through the region, mainly during the time period from 2 AM to 5 AM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong west wind follows the cold front possibly reaching 45 mph gusts by Wednesday afternoon through evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 427 AM EST Tue Nov 29 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Small Craft Advisories are in effect for Lake Erie and Lake St Clair late this afternoon and tonight. Gale Warnings are in effect for Saginaw Bay and Lake Huron also from late this afternoon through tonight. Please see the latest marine forecasts for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gale Warnings are in effect for all marine areas Wednesday and Wednesday night, and through Thursday for Saginaw Bay and Lake Huron. .SPOTTER INFORMATION STATEMENT... Spotter activation is not planned today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:06 PM EST | Low Water Advisory | DTX | 37 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.